MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a6: unknown, information was requested but not provided.Section d6a: if implanted, give date: n/a (not applicable).There is no indication that the device was implanted.Section d6b: if explanted, give date: n/a (not applicable).There is no indication that the device was implanted.Therefore, not explanted.Section h3: (no) the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) became stuck during the insertion attempt, likely due to a bent or broken haptic.As a result, the insertion process was deemed unsafe & unable to successfully insert the lens.There was patient contact.Subsequently, a new lens was opened and successfully inserted into the patient's operative eye.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: jan 2, 2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection was performed on the suspect product and found the plunger rod was advanced and overriding a lens that was stuck in the cartridge tip.The leading haptic of the lens could be observed to be unfolded, however; once the lens begins leaving the cartridge, unfolding begins.Therefore, the unfolded haptic is in specification.Viscoelastic residue was observed distributed through the length of the cartridge.The cartridge tip showed stress marks, a crack, and the crack transitions to damage which extends to the cartridge.The lens module was inspected and presented with no viscoelastic residue or damage.The device assembly and plunger rod advancement were inspected and presented with no issues or resistance.The lens could not be removed for further evaluation.No further evaluation was performed.The complaint issue "stuck in cartridge" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21088182
Report Number3012236936-2025-000004
Device Sequence Number17871715
Product Code HQL
UDI-Device Identifier05050474731707
UDI-Public(01)05050474731707(17)270812
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown